South Carolina, 2004Hail in South Carolina, April 8, 2004
April 8, 2004 · NWS CAE · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Apr 8, 1:27 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 8, 1:27 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
227 PM EDT THU APR 8 2004
.DISCUSSION...
WEAK ISENTROPIC LIFT OVER THE AREA ASSOCIATED WITH DOUBLE VORTICITY
CENTER MOVING EAST. FIRST SHORTWAVE MOVING THROUGH THIS
AFTERNOON WITH WEAKER TRAILING SHORTWAVE DUE THIS EVENING. AIRMASS
VARIES FROM STABLE NORTH TO UNSTABLE SOUTH. NET RESULT HAS BEEN
CLOUDINESS TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MOST
VIGOROUS CONVECTION BRUSHED THROUGH THE SOUTHEAST COUNTIES DURING THE
MORNING AND EARLY AFTERNOON. WILL MAINTAIN A CHANCE OF SHOWERS AND
ISOLATED THUNDER THROUGH 800 PM THIS EVENING. CLEARING SHOULD
BEGIN BY MIDNIGHT AS THE TRAILING SHORTWAVE MOVES EAST. NICE WEATHER
RETURNING FRIDAY WITH PLENTY OF SUNSHINE AND SEASONABLE
TEMPERATURES AS WEAK HIGH PRESSURE DOMINATES. WEAK FRONT RETURNS
NORTH SATURDAY AS WEAK LOW PRESSURE APPROACHES FROM THE WEST. THIS
WILL GIVE A LOW CHANCE OF SHOWERS LATE IN THE DAY. THE WEATHER WILL
REMAIN UNSETTLED SATURDAY NIGHT INTO SUNDAY AS A WEAK COLD FRONT
MOVES EAST. THE FRONT WILL STALL SUNDAY NEAR OR JUST TO THE EAST OF
THE AREA AS LOW PRESSURE FORMS NEAR THE NORTHEAST GULF OF MEXICO
AND MOVES NORTHEAST INTO THE AREA FOR THE EARLY PART OF THE WEEK.
HIGH PRESSURE BUILDING AT ALL LEVELS SHOULD PRODUCE A DRY PERIOD
TUESDAY INTO THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLUMBIA 50 78 47 77 / 10 0 0 20
AUGUSTA 47 80 46 78 / 10 0 0 20
SUMTER 51 78 47 77 / 10 0 0 20
ORANGEBURG 52 78 48 78 / 10 0 0 20
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
30/30
Hazardous weather outlook, Apr 8, 3:49 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
449 AM EDT THU APR 8 2004
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-080848-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
449 AM EDT THU APR 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Hail, Aiken
- When
- April 8, 3:40 PM EST to 4:15 PM EST
- Where
- Aiken County, Clearwater
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.500, -81.883
Sheriff reported golf ball size hail in Clearwater and 3/4 inch hail at Beach Island and the Savannah River Site.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Florida, April 8, 2004$300,000 · 70 kt wind · 7 events
- Tornadoes and Hail in New Mexico, April 8, 2004$40,000 · F1 · 11 events
- Flash Flooding and Hail in Texas, April 8, 2004$30,000 · 0.88 in hail · 5 events
- Hail in New Mexico, April 8, 2004$25,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Georgia, April 8, 2004$5,000 · 1.75 in hail · 10 events
- Hail and Damaging Wind in Georgia, April 8, 2004$500 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Alabama, April 8, 200455 kt wind · 4 events
- Hail in Texas, April 8, 20040.88 in hail · 4 events
- Hail in New Mexico, April 8, 20040.88 in hail · 4 events
- Hail in South Carolina, April 8, 20040.75 in hail · 2 events
- Hail in Alabama, April 8, 20040.88 in hail · 1 event
- Hail in Alabama, April 8, 20041 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5393816.